Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes lower abdominal pain when suffering from cystitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3199 Questions
My bp is 137/104 should I go to the ER? I have never had a problem with my BP but on Tuesday I went to my emergency room for severe pain in my back. They diagnosed me with cystitis and put me in Keflex...but the pain is now in my lower right of my stomach.
Posted Fri, 7 Mar 2014 in General Health
Answered by Dr. Shafi Ullah Khan 51 minutes later
Brief Answer: No worries for HTN, Cystitis 4 care Detailed Answer: Good day XXXX Thank you for asking. I am Dr S Khan and i would like to help you with your worries for blood pressure and Cystitis. Miss XXXXXXX i want you to know that age of 29 with no previous history of hypertension rules out any issue worth rushing to ER. All it needs is a healthy lifestyle and good balanced diet with weight control to stay out of woods. Now the back pains and right lowe quadrants pains are all because of UTI involving bladder Cystitis. For which you have been recommended cephalexin. I recommend cranberry juices 10-12 ounces for these troubles. Also increasing intake of garlic would also help. Meanwhile good toilet practices and post coital habits with minimal invasion and douching is advised. If the cystitis troubles recur and bothers you you can consult with your doctor for some recent advancements like intra bladder instillation of hyaluronic acids which have been proved very effective so far. Try some antispasmodics like phloroglucinols too for the pain and keep in touch with your healthcare provider. Hope miss XXXXXXX this answer finds you in good faith. Keep me posted about your health and take very good care of yourself. Please don''t forget to close the discussion. Regards Dr S Khan
Above answer was peer-reviewed by
Follow-up: What causes lower abdominal pain when suffering from cystitis? 32 minutes later
I am on the Keflex 500 mg every 6 hours and I started on 02/04/ long before I actually start feeling relief of the pain & bloated feeling. I can't really lay on my right side comfortably
Answered by Dr. Shafi Ullah Khan 4 hours later
Brief Answer: Keflex Antibiotic not a pain killer Detailed Answer: Helo again XXXX keflex is an antibiotic not a pain killer. For symptomatic relief you would need some antispasmodics and doing as directed in above answer. The antibiotics should be taken for 5 days. It is indicted for genitourinary tract infection. Get in touch with your gynaecologist and let them help you. This will resolve , No worries. Take care Khan
Above answer was peer-reviewed by
Follow-up: What causes lower abdominal pain when suffering from cystitis? 7 hours later
I understand its not a painkiller but how long before the antibiotics start to clear up the infection, because once that clears up then the pain and uncomfort will diminish. also is it common for my entire belly to hurt. I woke up fine but as I started moving around the pain started.
Answered by Dr. Shafi Ullah Khan 34 hours later
Brief Answer: Five days Detailed Answer: Good day again XXXX Antibiotics will be required for 5 days. And getting rid of the organsisms would be not just by antibiotics. It would require all other efforts from hygiene to coital practices. Also it would need all other symptomatic treatment for relief. The prescribed doses are recommended for 5 days usually and they are enough for that but it will take time and effort to avoid re innoculation of organisms in the mucosae of genito urinary tract to prevent future recurrences. Hope it helps.Dont forget to close the discusison please and if the problem persist seek the gynecologist and keep me posted. Regards Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor